View More View Less
  • 1 Please ask the editor of the journal.
  • 2 Department of Mathematics, Statistics and Computer Science Marquette University Milwaukee, WI 53201-1881, USA
Restricted access

Purchase article

USD  $25.00

1 year subscription (Individual Only)

USD  $800.00

Most of the well-known univariate continuous distributions are characterized based on a simple relationship between two truncated moments.

  • TELCS, A., GLÄNZEL, W. and SCHUBERT, A., Characterization and statistical test using truncated expectations for a class of skew distributions, Mathematical Social Sciences 10 (1985), 169-178.

    'Characterization and statistical test using truncated expectations for a class of skew distributions ' () 10 Mathematical Social Sciences : 169 -178.

    • Search Google Scholar
  • TORANZOS, F. I., An asymmetric bell-shaped frequency curve, Ann. Math. Statistics 23 (1952), 467-469. MR 14, 189e

    'An asymmetric bell-shaped frequency curve ' () 23 Ann. Math. Statistics : 467 -469.

  • WASAN, M. T., On an inverse Gaussian process, Skand. Aktuarietidskr. 1968 (1968), 69-96. MR 39 #3574

    'On an inverse Gaussian process ' () Skand. Aktuarietidskr. 1968 : 69 -96.

  • PEARSON, K., Contributions to the mathematical theory of evolution. Skew variation in homogeneous material, London Phil. Trans. Ser. A 186 (1895), 393-415; Lond. R. S. Proc. 57 (1895), 257-260. JFM 26.0243.03

    'Contributions to the mathematical theory of evolution. Skew variation in homogeneous material ' () A186 London Phil. Trans. Ser. : 393 -415.

    • Search Google Scholar
  • RAAB, D. H. and GREEN, E. H., A cosine approximation to the normal distribution, Psychometrika 26 (1961), 447-450. MR 26 #835

    'A cosine approximation to the normal distribution ' () 26 Psychometrika : 447 -450.

  • TALACKO, J., Perks' distributions and their role in the theory of Wiener's stochastic variables, Trabajos Estadist. 7 (1956), 159-174. MR 18, 770f

    'Perks' distributions and their role in the theory of Wiener's stochastic variables ' () 7 Trabajos Estadist. : 159 -174.

    • Search Google Scholar
  • HAMEDANI, G. G., Characterizations of Cauchy, normal and uniform distributions, Studia Sci. Math. Hungar. 28 (1993), 243-247. MR 95f:62014

    'Characterizations of Cauchy, normal and uniform distributions ' () 28 Studia Sci. Math. Hungar. : 243 -247.

    • Search Google Scholar
  • JOHNSON, N. I. and KOTZ, S., Distributions in statistics. Continuous univariate distributions, Volumes 1 and 2, Houghton Mifflin Co., Boston, Mass., 1970. MR 42 #5363, 5364

    Distributions in statistics. Continuous univariate distributions , ().

  • KEEPING, E. S., Introduction to statistical inference, D. Van Nostrand Co., Inc., Princeton, NJ - Toronto - London, 1962. MR 25 #641

    Introduction to statistical inference , ().

  • KOTZ, S. and SHANBHAG, D. N., Some new approaches to probability distributions, Adv. in Appl. Probab. 12 (1980), 903-921. MR 81m:62024

    'Some new approaches to probability distributions ' () 12 Adv. in Appl. Probab. : 903 -921.

    • Search Google Scholar
  • LJUBO, M., Curves and concentration indices for certain generalized Pareto distributions, Statistical Review 15 (1965), 257-260. (In Serbo-Croatian, English summary.)

    'Curves and concentration indices for certain generalized Pareto distributions ' () 15 Statistical Review : 257 -260.

    • Search Google Scholar
  • LUKACS, E., Characteristic functions, Griffin's Statistical Monographs and Courses, No. 5, Hafner Publishing Co., New York, 1960. MR 23 #A1392

    Characteristic functions , ().

  • WISE, M. E., Tracer dilution curves in cardiology and random walk and lognormal distributions, Acta Physiologica Pharmacologica Neulandica 14 (1966), 175-204.

    'Tracer dilution curves in cardiology and random walk and lognormal distributions ' () 14 Acta Physiologica Pharmacologica Neulandica : 175 -204.

    • Search Google Scholar
  • GALAMBOS, J. and KOTZ, S., Characterizations of probability distributions. A unified approach with an emphasis on exponential and related models, Lecture Notes in Mathematics, 675, Springer, Berlin-Heidelberg-New York, 1978. MR 80a:62022

    Characterizations of probability distributions. A unified approach with an emphasis on exponential and related models, Lecture Notes in Mathematics , ().

    • Search Google Scholar
  • GLÄNZEL, W., A characterization of the normal distribution, Studia Sci. Math. Hungar. 23 (1988), 89-91. MR 89j:62026

    'A characterization of the normal distribution ' () 23 Studia Sci. Math. Hungar. : 89 -91.

    • Search Google Scholar
  • GLÄNUZEL, W., A characterization theorem based on truncated moments and its application to some distribution families, Mathematical statistics and probability theory (Bad Tatzmannsdorf, 1986), Vol. B, Reidel, Dordrecht-Boston, MA-London, 1987, 75-84. MR 89d:62013

    A characterization theorem based on truncated moments and its application to some distribution families , () 75 -84.

    • Search Google Scholar
  • GLÄNZEL, W., Some consequences of a characterization theorem based on truncated moments, Statistics 21 (1990), 613-618. MR 92a:62018

    'Some consequences of a characterization theorem based on truncated moments ' () 21 Statistics : 613 -618.

    • Search Google Scholar
  • GLÄNZEL, W., IrWin - A characterization tool for discrete distributions under Windows(R), Short Communications in Computational Statistics, ed. by R. Dutter and W. Grossmann, Proceedings of COMPSTAT '94 (Vienna, 1994), Vienna, 199-200.

    , , .

    • Search Google Scholar
  • GLÄNZEL, W., TELCS, A. and SCHUBERT, A., Characterization by truncated moments and its application to Pearson-type distributions, Z. Wahrsch. Verw. Gebiete 66 (1984), 173-183. MR 86b:62022 and 87m:62044

    'Characterization by truncated moments and its application to Pearson-type distributions ' () 66 Z. Wahrsch. Verw. Gebiete : 173 -183.

    • Search Google Scholar
  • GOMPERTZ, B., On the nature of the function expressive of the law of human mortality, and on a new mode of determining the value of life contingencies, London Phil. Trans. 115 (1825), 513-585.

    'On the nature of the function expressive of the law of human mortality, and on a new mode of determining the value of life contingencies ' () 115 London Phil. Trans. : 513 -585.

    • Search Google Scholar
  • GUMBEL, E. J., Bivariate logistic distributions, J. Amer. Statist. Assoc. 56 (1961), 335-349. MR 28 #1674

    'Bivariate logistic distributions ' () 56 J. Amer. Statist. Assoc. : 335 -349.

  • BARLOW, R. E., Some recent developments in reliability theory, Selected Statistical Papers 2, Math. Centrum, Amsterdam, 1968, 49-65. MR 39 #5023

    'Some recent developments in reliability theory ' () 2 Selected Statistical Papers : 49 -65.

    • Search Google Scholar
  • BURR, I. W., Cumulative frequency functions, Ann. Math. Statistics 13 (1942), 215-232. MR 4, 19f

    'Cumulative frequency functions ' () 13 Ann. Math. Statistics : 215 -232.

  • DUBEY, S. D., A new derivation of the logistic distribution, Naval Res. Logist. Quart. 16 (1969), 37-40.

    'A new derivation of the logistic distribution ' () 16 Naval Res. Logist. Quart. : 37 -40.

    • Search Google Scholar